Alert archive / Florida / Special Weather Statements in 2016
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at May 3, 2016, 3:47 PM CDT for Santa Rosa County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 3:47 PM CDT (20:47 UTC)
- Expired
- May 3, 2016, 4:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Mobile, AL
County Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 109 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.8 hours before the alert went out and 255 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 567 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted.
499
WWUS84 KMOB 032047
SPSMOB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT TUE MAY 3 2016
FLZ203>206-032130-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
OKALOOSA COASTAL FL-
347 PM CDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES UNTIL 430
PM CDT...
AT 347 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MULAT...OR
NEAR BAGDAD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...MILTON...PACE...BAGDAD...MIDWAY...FLORIDATOWN...NAVARRE...PEA
RIDGE...HOLLEY...MULAT AND FORT WALTON BEACH--NAVARRE--WRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3040 8715 3048 8716 3049 8715 3049 8716
3052 8716 3064 8718 3066 8669 3038 8668
TIME...MOT...LOC 2047Z 266DEG 28KT 3052 8706
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at May 3, 3:39 PM CDT, 8 minutes earlier.
Area forecast discussion, May 3, 3:39 PM CDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
339 PM CDT TUE MAY 3 2016
.NEAR TERM /NOW THROUGH WEDNESDAY/...MAIN UPPER TROF STRETCHING FROM
THE GREAT LAKES TO THE LOWER PLAINS STATES WILL CONTINUE TO SWEEP
EAST SOUTHEAST ACROSS THE LOWER MS RIVER VALLEY AND CENTRAL GULF
STATES THROUGH WED AFTERNOON. AHEAD OF THIS SYSTEM A STRONG COLD
FRONT LOCATED NEAR THE AL/MS BORDER STRETCHING SOUTH TO JUST EAST OF
NEW ORLEANS WILL SHIFT EASTWARD ACROSS THE CENTRAL GULF STATES LATE
THIS EVENING AND OVERNIGHT LEADING TO A MODERATE NORTHWEST FLOW AND
MUCH COOLER TEMPS NEAR THE SFC LATE THIS EVENING AND OVERNIGHT
CONTINUING THROUGH WED AFTERNOON. AHEAD OF THE FRONT EXPECT MORE
SHOWERS AND THUNDERSTORMS TO FORM ACROSS MOST OF THE LOWER HALF OF
THE FORECAST AREA THIS AFTERNOON AND EARLY THIS EVENING WITH THE BEST
COVERAGE GENERALLY ALONG AND EAST OF THE I-65 CORRIDOR AND ALONG THE
COAST STRETCHING NORTH TO THE NEAR AND ALONG THE I-10 CORRIDOR
THROUGH EARLY THIS EVENING...SHIFTING FURTHER TO THE EAST AND SOUTH
THROUGH MIDNIGHT. WITH BULK SHEAR VALUES RANGING FROM 35 TO 45 KTS
COMBINED WITH SURFACE BASED CAPES RANGING FROM 1500 TO 2500 J/KG
THROUGH EARLY THIS AFTERNOON A FEW STRONG STORMS STILL COULD BE
POSSIBLE ESPECIALLY OVER COASTAL AND INLAND AREAS OF AL AND
NWFL...GENERALLY ALONG AND SOUTH OF A LINE STRETCHING FROM JUST NORTH
OF MOBILE TO ANDALUSIA AL. GUSTY STRAIGHT LINE WINDS...FREQUENT CLOUD
TO GROUND LIGHTNING AND PERIODS OF HEAVY RAIN POSSIBLY LEADING TO
SOME LOCALIZED FLOODING WILL BE THE MAIN THREATS WITH THE STRONGER
STORMS THROUGH EARLY THIS EVENING. FOR WED SKIES SHOULD CLEAR FROM
WEST TO EAST EARLY IN THE DAY LEADING TO MUCH LOWER HUMIDITY LEVELS
AND PLENTY OF SUNSHINE. A MODERATE NORTHERLY WIND FLOW WILL ALSO MAKE
CONDITIONS FEEL MORE LIKE SPRING THROUGH WED AFTERNOON. AS FOR TEMPS
WILL LEAN TOWARDS THE WARMER MAV GUIDANCE THROUGH WED DUE TO MOSTLY
CLOUDY SKIES TONIGHT FOLLOWED BY MOSTLY SUNNY SKIES THROUGHOUT THE
DAY ON WED. 32/EE
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...A DRY PATTERN IS
EXPECTED WITH BELOW NORMAL TEMPS AS A LONG WAVE TROUGH REMAINS
ANCHORED OVER THE EAST COAST. HIGH PRESSURE BUILDING INTO THE AREA
FROM THE NORTHWEST WILL MAINTAIN A NORTH TO NORTHWEST WIND FLOW THAT
MAY BE GUSTY AT TIMES...ESPECIALLY IN THE AFTERNOON. A SHORTWAVE
ROTATING THROUGH THE TROUGH WILL MOVE ACROSS THE AREA ON THURSDAY
BRINGING ANOTHER SURGE OF COOLER DRY AIR TO THE AREA. NO PRECIPITATION
IS EXPECTED THROUGH THE PERIOD AS THE ATMOSPHERE WILL REMAIN DRY.
.LONG TERM /SATURDAY THROUGH TUESDAY/...DRY WEATHER AND MILD TEMPS
CONTINUE THROUGH THE WEEKEND AS HIGH PRESSURE MOVES OVERHEAD.
HOWEVER...TEMPS WILL GRADUALLY WARM TO AROUND NORMAL BY EARLY NEXT
WEEK AS HIGH PRESSURE MOVES EAST AND A SOUTHERLY FLOW RETURNS.
HUMIDITY LEVELS WILL ALSO INCREASE THROUGH EARLY NEXT WEEK. AS
MOISTURE LEVELS INCREASE...RAIN CHANCES RETURN BY TUESDAY. /13
&&
.MARINE...A STRONG COLD FRONT APPROACHING FROM THE NORTHWEST WILL
MOVE ACROSS THE NORTH CENTRAL GULF LATE THIS EVENING AND OVERNIGHT
LEADING TO A STRONG OFFSHORE FLOW LATE TONIGHT THROUGH WEDNESDAY
MORNING FOLLOWED BY A MODERATE TO OCCASIONALLY STRONG OFFSHORE FLOW
THROUGH FRIDAY MORNING. HIGHER WINDS AND SEAS WILL OCCUR MOSTLY
DURING THE OVERNIGHT AND EARLY MORNING HOURS WED THROUGH FRI DUE TO
GOOD COLD AIR DRAINAGE. AHEAD OF THE FRONT SHOWERS AND THUNDERSTORMS
WILL BE POSSIBLE THROUGH THIS EVENING. GUSTY STRAIGHT LINE
WINDS...FREQUENT LIGHTNING AND HEAVY RAIN WILL BE POSSIBLE WITH THE
STRONGER THUNDERSTORMS THROUGH THIS EVENING. A LIGHT SOUTHERLY FLOW
IS EXPECTED BY SATURDAY AFTERNOON AS A BROAD SURFACE RIDGE OF HIGH
PRESSURE BUILDS OVER MUCH OF THE NORTH CENTRAL GULF. 32/EE
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 59 77 56 75 / 20 10 0 0
PENSACOLA 63 77 59 75 / 30 10 0 0
DESTIN 64 76 61 74 / 40 10 0 0
EVERGREEN 58 76 53 73 / 20 10 0 0
WAYNESBORO 54 76 53 73 / 10 10 0 0
CAMDEN 54 75 53 72 / 10 10 0 0
CRESTVIEW 60 78 55 76 / 30 10 0 0
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 7 PM CDT THURSDAY
FOR GMZ650-655-670-675.
SMALL CRAFT ADVISORY FROM 1 AM TO 10 AM CDT WEDNESDAY FOR
GMZ630>635.
&&
THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOBHazardous weather outlook, May 3, 6:04 AM CDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 604 AM CDT TUE MAY 3 2016 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-041115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL- BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND- ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL- OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE- 604 AM CDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH MONDAY. GMZ630>635-650-655-670-675-041115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 604 AM CDT TUE MAY 3 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA AND THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE TO STRONG OFFSHORE WINDS WILL OVERSPREAD AREA COASTAL WATERS TONIGHT...CREATING HAZARDOUS CONDITIONS FOR SMALL CRAFT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MODERATE TO STRONG OFFSHORE WINDS WILL CONTINUE TO CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT INTO FRIDAY...BEFORE WEAKENING.
In the hours before
Special weather statement, May 3, 3:47 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
347 PM CDT TUE MAY 3 2016
FLZ203>206-032130-
SANTA ROSA COASTAL FL-SANTA ROSA INLAND FL-OKALOOSA INLAND FL-
OKALOOSA COASTAL FL-
347 PM CDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
SOUTHEASTERN SANTA ROSA AND SOUTHWESTERN OKALOOSA COUNTIES UNTIL 430
PM CDT...
AT 347 PM CDT...THE STRONG THUNDERSTORM WAS LOCATED NEAR MULAT...OR
NEAR BAGDAD...MOVING EAST AT 30 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PENSACOLA...MILTON...PACE...BAGDAD...MIDWAY...FLORIDATOWN...NAVARRE...PEA
RIDGE...HOLLEY...MULAT AND FORT WALTON BEACH--NAVARRE--WRIGHT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3040 8715 3048 8716 3049 8715 3049 8716
3052 8716 3064 8718 3066 8669 3038 8668
TIME...MOT...LOC 2047Z 266DEG 28KT 3052 8706The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 4:12 AM CDT | Small Craft Advisory | MOB | 3 days | |
| May 3, 4:05 PM CDT | Special Marine Warning | MOB | 85 min | |
| May 2, 7:44 PM CDT | Special Weather Statement | MOB | Santa Rosa | 46 min |
| May 2, 8:25 PM CDT | Special Weather Statement | MOB | Santa Rosa | 50 min |
| May 3, 4:08 PM CDT | Special Weather Statement | MOB | Okaloosa | 97 min |
Nearby
Special Weather Statements in Florida, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.